Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 183, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2010, 1:49 PM EDT for Johnson County, Montgomery County, Treutlen County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 25, 2010, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Johnson County, GA, Montgomery County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS52 KFFC 251749
SVRFFC
GAC167-209-283-251815-
/O.NEW.KFFC.SV.W.0183.100625T1749Z-100625T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN CENTRAL GEORGIA
EXTREME SOUTH CENTRAL JOHNSON COUNTY IN EAST CENTRAL GEORGIA
TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 215 PM EDT
* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR SOPERTON...MOVING SOUTH AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TARRYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3230 8243 3226 8263 3245 8269 3249 8264
3252 8266 3250 8262 3252 8263 3252 8260
3250 8261 3250 8259 3252 8258 3253 8259
3253 8258 3250 8258 3248 8248
TIME...MOT...LOC 1748Z 349DEG 10KT 3243 8258
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:35 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 25, 11:35 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 AM EDT FRI JUN 25 2010
.UPDATE...
WEAK FRONTAL BOUNDARY CURRENTLY ACROSS NORTH GA. A FEW SHOWERS AND
THUNDERSTORMS ALREADY STARTING TO DEVELOP. TWEAKED POPS UP A BIT FOR
THE REMAINDER OF THE 8AM TO 2 PM TIME FRAME. OTHERWISE NO CHANGES.
(PREVIOUS)
.SHORT TERM /TODAY THROUGH SUNDAY/...
UPPER LEVEL RIDGE ACROSS THE SOUTHEAST CONTINUES TO WEAKEN AS A
FRONTAL BOUNDARY LOCATED NEAR THE TN/GA BORDER PUSHES INTO
NORTHWEST GEORGIA BY FRIDAY AFTERNOON. GFS/ECMWF/NAM SLOWLY PUSH
THE BOUNDARY INTO CENTRAL GEORGIA AND STALL IT THROUGH THE
REMAINDER OF THE SHORT TERM. SURFACE BASED CAPE VALUES ASSOCIATED
WITH THE WEAK FRONTAL BOUNDARY AS NEAR 3000 J/KG. WITH THESE
HIGHER CAPE VALUES AND THE FOCUS FOR CONVECTION THE BOUNDARY WILL
PROVIDE...EXPECT MORE SHOWERS AND THUNDERSTORMS THAN THOSE
ASSOCIATED WITH THE TYPICAL DIURNAL PATTERN WE HAVE SEEN. HAVE
INCLUDED CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON
THROUGH THE SHORT TERM TO ACCOUNT FOR THIS. ALTHOUGH CAPE VALUES
ARE HIGH...BULK SHEAR VALUES ARE EXTREMELY LOW. ISOLATED SEVERE
STORMS WILL BE POSSIBLE WITH THE AMOUNT OF INSTABILITY ACROSS THE
CWA AND THE MAIN THREAT WILL BE DAMAGING WIND.
TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE SHORT TERM.
GENERALLY LEANED TOWARD THE MET FOR HIGH TEMPS ON FRIDAY AND THEN
A BLEND OF THE MAV/MET. ALTHOUGH HIGH TEMPS WILL BE ABOVE
AVERAGE...WE ARE NOT FORECAST TO BREAK ANY HIGH TEMP RECORDS.
FORECAST MIN TEMPS ARE CLOSE TO THE RECORD HIGH MIN TEMPS...BUT
AGAIN WE ARE NOT FORECASTING ANY RECORD BREAKING HIGH MIN
TEMPS...EXCEPT IN COLUMBUS WHERE WE MAY TIE THE RECORD HIGH MIN
TEMP THIS MORNING.
RECORDS FOR 06-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1914 72 1979 76 1931 58 1922
KATL 100 1914 70 1991 76 1952 59 1889
1914
KCSG 101 1988 76 1963 76 1996 61 1974
KMCN 101 1950 76 1979 77 1930 59 1990
1930 1963
RECORDS FOR 06-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1914 71 1991 75 1914 57 1974
KATL 100 1914 70 1991 77 1952 56 1974
1961
KCSG 99 1988 72 1991 77 1969 60 1974
1986
1954
KMCN 102 1954 75 1991 77 1952 62 1936
1952
1950
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BOUNDARY ACROSS CENTRAL GEORGIA IS EXPECTED TO LINGER THROUGH
MONDAY. GFS PROGS IT TO PUSH NORTHWARD ON MONDAY TO NORTH GEORGIA AS
A TROPICAL LOW PUSHES INTO THE FLORIDA PANHANDLE AND SOUTH GEORGIA
MONDAY AFTERNOON. LONG TERM FORECAST IS DEPENDENT ON THIS LOW AND
MOSTLY ON THE NEXT FRONTAL SYSTEM EXPECTED TO PUSH INTO NW GEORGIA ON
TUESDAY. GFS/ECMWF ARE SLOWLY COMING INTO BETTER AGREEMENT ON THE
COLD FRONT AS OF THE LATEST MODEL RUN. ALTHOUGH BOTH MODELS SHOW A
COLD FRONT PUSHING INTO THE SOUTHEAST...THE GFS IS THE FASTER
SOLUTION WITH THE FRONT ENTERING GEORGIA ON TUESDAY AND PUSHING
THROUGH THE CWA BY WEDNESDAY EVENING. 12Z RUN OF THE ECMWF DID NOT
PUSH THE FRONT THROUGH THE CWA...HOWEVER THE LATEST
RUN...00Z...BRINGS THE FRONT INTO N GA TUESDAY EVENING AND THEN
STALLS THE FRONT ACROSS SOUTH GEORGIA LATE WEDNESDAY. THERE HAS BEEN
CONSISTENCY BETWEEN GFS RUNS IN REGARDS TO THE FRONT BUT WILL HAVE
TO WAIT AND SEE IF THE ECMWF RUNS ARE BECOMING MORE CONSISTENT. AT
THIS POINT THE CONFIDENCE IN THE LONG TERM FORECAST IS LOW. POPS AND
TEMPS ARE DEPENDENT ON THIS FRONT MOVING THROUGH THE CWA ON TUESDAY
AND WEDNESDAY. IF THE FRONT MOVES THROUGH...CAN EXPECT TEMPS TO
BECOME NEAR NORMAL TOWARDS THE END OF THE LONG TERM.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE FORECAST. VERY SIMILAR TO THE
LAST FEW DAYS WITH CU DEVELOPING AROUND 15Z. HOWEVER MORE
THUNDERSTORMS ARE EXPECTED TODAY THAN THE LAST FEW DAYS AS THE
SURFACE BOUNDARY AND DEEPER MOISTURE STALLS ACROSS THE FORECAST
AREA. WILL THEREFORE GO WITH VCTS ALL AREAS THIS AFTERNOON AND
EVENING. WILL CONTINUE WITH A WESTERLY WIND THROUGHOUT THE DAY WITH
SPEEDS LESS THAN 10 KTS...GOING NEAR CALM TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 96 73 96 72 95 / 40 20 30 20 30
ATLANTA 94 74 94 74 91 / 40 20 30 20 30
BLAIRSVILLE 89 67 90 66 90 / 40 20 30 20 40
CARTERSVILLE 94 68 94 69 94 / 40 20 30 20 40
COLUMBUS 95 75 95 74 95 / 30 20 30 20 30
GAINESVILLE 94 73 94 72 93 / 40 20 30 20 40
MACON 96 73 95 73 95 / 30 20 30 20 30
ROME 95 69 95 70 94 / 40 20 30 20 40
PEACHTREE CITY 94 70 94 70 92 / 30 20 30 20 30
VIDALIA 97 75 96 74 96 / 30 20 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11/41Hazardous weather outlook, Jun 25, 11:30 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI JUN 25 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT INTO CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... DEEPER MOISTURE ASSOCIATED WITH THE SURFACE FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. MOST UNSTABLE CAPES WILL RANGE FROM 3000 TO 4000 THIS AFTERNOON WITH SURFACE BASED CAPES INCREASING TO 2500 TO 3000. THIS WILL BE SUFFICIENT FOR A FEW OF THE THUNDERSTORMS TO REACH SEVERE LEVELS WITH THE MAIN THREAT BEING DAMAGING WINDS. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE 2 PM TO MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 25, 12:42 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1242 PM EDT FRI JUN 25 2010 GAZ104-106-251715- 1242 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN CRISP AND SUMTER COUNTIES UNTIL 115 PM EDT... AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER COBB...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS CRISP AND SUMTER COUNTIES THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COBB...DESOTO...GEORGIA VETERANS MEMORIAL STATE PARK...FORT EARLY...RAINES...WENONA AND CORDELE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 25, 12:46 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1246 PM EDT FRI JUN 25 2010 GAZ096-097-107>109-251715- 1246 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN WILCOX...PULASKI...DODGE...BLECKLEY AND LAURENS COUNTIES UNTIL 115 PM EDT... AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM REBIE TO WALLACE...MOVING EAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS WILCOX...PULASKI...DODGE...BLECKLEY AND LAURENS COUNTIES THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DUBOIS...RODDY...EMPIRE...PINEVIEW...WALLACE...MOBLEY CROSSING...HARTFORD...FINLEYSON...GOLDSBORO...REBIE...BAILEYS PARK... COCHRAN...ROWLAND...YONKERS AND GRESSTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 25, 1:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 122 PM EDT FRI JUN 25 2010 GAZ096-105>109-251745- 122 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY RAIN IN CRISP...WILCOX...PULASKI...DODGE...BLECKLEY AND DOOLY COUNTIES UNTIL 145 PM EDT... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM YONKERS TO POPE CITY...MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CRISP...WILCOX...PULASKI...DODGE...BLECKLEY AND DOOLY COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DUBOIS...GRESSTON...YONKERS...RODDY...EMPIRE...PLEASANT VIEW...POPE CITY...PINEVIEW...MOCK SPRINGS...OCMULGEE BANKS... WALLACE...MOBLEY CROSSING...FINLEYSON...TREMONT AND TIPPETTVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 25, 1:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 128 PM EDT FRI JUN 25 2010 GAZ016-023-024-251800- 128 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DANGEROUS CLOUD TO GROUND LIGHTNING...DIME SIZED HAIL AND 45 MPH WINDS IN BANKS...HALL AND WHITE COUNTIES UNTIL 200 PM EDT... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR MOSSY CREEK...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS BANKS...HALL AND WHITE COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LEAF...MOSSY CREEK...ALTO...PINEFIELD CROSSROADS AND HOLLINGSWORTH.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 25 min |
| Jun 25, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 53 min |
| Jun 25, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 30 min |
| Jun 25, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 29 min |
| Jun 25, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 40 min |
| Jun 25, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Walton | 46 min |
| Jun 25, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Talbot, Upson | 31 min |
| Jun 25, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 30 min |
| Jun 25, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.